My PS has suggested I take a drug 2 hours before my TT, for blood clots?
Doctor Answers 4
Blood clots and tummy tuck
Your surgeon probably feels the you are at a high risk for DVT and recommends blood thinners. Good luck.
Blood Thinning Prior to TT
Your surgeon thinks you are at a higher risk to get a blood clot after your TT. He/She is being safe. Some surgeons prefer this approach. Talk to your surgeon to make sure you fully understand what in your case makes you at risk. With that guidance, you are more likely to accept the treatment. If you are still not convinced you need it, get another surgeon. Best wishes.
Tummy tucks and blood clots.
Because a tummy tuck with muscle tightening increases pressure inside the abdomen there is a risk that patients can develop blood clots in the legs. Blood clots can the break off and go to the lungs.
To minimize this risk most doctors will administer a low dose of an anticoagulant before surgery and sometimes afterwards as well. This preventive measure is often combined with compression stockings while asleep and pneumatic boots as well.
These safety measures have become the standard of care for abdominoplasty surgery. If you are not familiar with the drug or the reason check in with your plastic surgeon.
You might also like...
it would be easier to answer if you knew what the drug was. That being said, in general, we try to minimize risks with any surgery and a longer surgery like a tummy tuck is at greater risk than a shorter procedure. Often things like compressive stockings and boots that squeeze the legs during surgery are also used. The single best thing to limit your risk (short of not having surgery) is to be active as soon as you can, stretching your legs (like you're stepping on the gas peddle) and walking. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.